Jump to content
  • LATEST POSTS

    • When I first saw a photo of an Evzio Naloxone auto-injector, at first glance I thought it was an Auvi-Q (epinephrine auto-injector) until I realized that the color and wording are wrong.  Both share the same really distinctive shape.  Scary, really.  If you are having an anaphylactic reaction, you don't want somebody to grab the wrong auto-injector.  On the plus side,  having a device that talks someone through how to inject it seems like a good thing. According to https://www.businessinsider.com/price-of-naloxone-auto-injector-evzio-2017-2    
    • The naloxone kits provided to lay personnel, is rarely a high enough dose for "full reversal" of the kind of dose that a drug addict would use. However, it is likely that first responders to an overdose will also need to be prepared to perform CPR, or at least administer rescue breaths.  Most of the time, the naloxone doesn't last as long as the effect of an opioid. I don't think anyone was confused about the use of naloxone, but the question if this is part of an advanced first aid kit or not.   My two cents amounts to this is a decent addition to an camp/troop first aid kit.  If you aren't carrying something backpack/dufflebag sized, then you probably have other things that could use that space.  In most cases, appropriate CPR/Rescue breaths can suffice until more advanced help arrives. 
    • And to know what to do when it kicks in. Most drug abusers aren't too happy when you ruin their fix.
    • Its not a bad idea for scouts to learn to use it, and to recognize the signs of when to. 
    • No, the epi pen is for anaphylactic reactions. Naloxone is used to save people who have OD'd on an opioid substance. 
  • Who's Online (See full list)

×